Pennsylvania, 2009Hail and Damaging Winds in Pennsylvania, August 18, 2009
August 18, 2009 · NWS CTP · 26 events in 11 counties and zones
Severe thunderstorms produced multiple reports of wind damage central and eastern Pennsylvania during the afternoon and evening.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $121,000
- Crop damage
- None recorded
- Events
- 26
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Severe thunderstorms produced multiple reports of wind damage central and eastern Pennsylvania during the afternoon and evening.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at Aug 18, 12:55 PM EST, 1 hour 44 minutes earlier.
Area forecast discussion, Aug 18, 12:55 PM EST, 1 hour 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
155 PM EDT TUE AUG 18 2009
.SYNOPSIS...
AN UPPER LEVEL RIDGE OVER THE EASTERN US AND WESTERN ATLANTIC
WILL DOMINATE OUR WEATHER FOR THE NEXT FEW DAYS. THE FIRST IN
SERIES OF FRONTS WORKING TO WEAKEN THE RIDGE WILL TRIGGER
THUNDERSTORMS THIS AFTERNOON. A STRONGER TROUGH TO OUR NORTHWEST
SHOULD PUSH A STRONGER FRONT INTO THE REGION LATER THIS WEEK AND
EARLY THIS WEEKEND TRIGGERING MORE SHOWERS. IT WILL ALSO KEEP THE
TROPICAL ACTIVITY TO OUR EAST. SUNDAY THROUGH PERHAPS TUESDAY
SHOULD BE COOLER AND DRIER.
&&
.NEAR TERM /THROUGH TONIGHT/...
A LINE OF THUNDERSTORMS HAS DEVELOPED ALONG THE LAKE BREEZE AND
SHOULD MOVE STEADILY WESTWARD INTO WARREN COUNTY THIS AFTERNOON.
UPPED POPS AND QPF IN NW PA TO ACCOUNT FOR THIS. THIS LINE SHOULD
MOVE EASTWARD SPREADING STORMS INTO NORTH-CENTRAL AREAS THIS
AFTERNOON AND POSSIBLY INTO THE EARLY EVENING HOURS.
TO THE SOUTHWEST THE S/W ON WAVER VAPOR HAS TRIGGERED A LINE OF
THUNDERSTORMS IN SW PA. THIS LINE IS MOVING ACROSS SOMERSET COUNTY
AND SHOULD MOVE EAST-NORTHEAST UPPED POPS IN SW TO 90 PERCENT AND
TAPERED OFF TO ENE. LOOKS LIKE MOST AREAS OF WESTERN PA HAVE A
GOOD SHOT FOR THUNDER THIS AFTERNOON AND EARLY EVENING AS THIS
SYSTEM TRACKS TO THE EAST.
EVEN A FEW STORMS IN THE LOWER SUSQUEHANNA VALLEY WHERE SOME
STATIONS...MOSTLY SECONDARY STATIONS...ARE IN THE LOWER 90S. MOST
AIRPORTS ARE STILL ONLY IN THE UPPER 80S. BUT DEW POINTS ARE IN
THE 70S. ANY SHOWERS DOWN IN THE SOUTH/SOUTHEAST CAN PRODUCE SOME
LOCALLY HEAVY RAINFALL.
MOST ACTIVITY SHOULD TAIL OFF SHORTLY AFTER SUNSET ESPECIALLY IN
THE WEST.
&&
.SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
THE FRONT TO OUR WEST IS FORECAST TO DRY IT OUT IN WEST AND SAG
SOUTHWARD. THUS AN EAST-WEST BOUNDARY IS FORECAST TO BE STALLED
OVER SOUTHERN PA/MD REGION WEDNESDAY. THIS COULD SERVE AS BOUNDARY
FOR SHOWERS AND STORMS ON WEDNESDAY AFTERNOON. THE SREF/SUPER
ENSEMBLE SHOW HIGHER POPS IN SOUTH. MADE GRIDS REFLECT THIS WITH
LOWER POPS AS ONE MOVE SOUTH TO NORTH. FARTHER NORTH IN PA
TOMORROW THE BETTER. IT SHOULD BE COOLER AND DRIER WEDNESDAY OVER
MOST REGIONS. CHANGED GRIDS TO REFLECT THIS.
THE BOUNDARY IS FORECAST TO SURGE BACK TO THE NORTH AND BRING AN
INCREASE IN HUMIDITY OVERNIGHT WED INTO THURSDAY. SHOWERS AND
THUNDERSTORMS ARE POTENTIALLY A PROBLEM ON THURSDAY. WITH ABOVE
NORMAL PW VALUES...SOME LOCALLY HEAVY RAINS ARE POSSIBLE WITH
THESE STORMS.
&&
.LONG TERM /FRIDAY THROUGH MONDAY/...
SEASONABLY STG UPR LOW OVR THE CNTRL GRT LKS IS FCST TO DEAMPLIFY
AND EJECT NEWD INTO QUEBEC BY SAT. MEANWHILE...TRAILING COLD FRONT
WILL SWEEP EWD ACROSS THE OH VLY AND TRAVERSE THE AREA. WITH DEEP
TROPICAL MSTR IN PLACE AND N-S ORIENTATION OF THE FRONT...MAY NEED
TO MONITOR FOR HEAVY RNFL POTENTIAL ESP IF THE FRONT
SLOWS...YIELDING TO TROPICAL SYS OFFSHORE. HPC PROGS SUGGEST THE
FRONT REMAINS FAIRLY PROGRESSIVE WITH THE BEST FORCING STAYING TO
THE NORTH CLOSER TO THE UPR CYC CENTER. POST-FRONTAL AIRMASS LOOKS
TO BE MUCH COOLER/DRIER THAN THE RECENT WARM/HUMID SPELL.
FAIR/DRY CONDS APPEAR IN STORE THE MUCH OF THE WEEKEND AS HIGH
PRES OVERSPREADS THE ERN CONUS.
&&
.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
NMRS SHRA/TSRA HAVE DEVELOPED IN THE PAST FEW HOURS ACROSS THE
CWA. HENCE EXPECT WIDELY VARYING FLYING CONDITIONS THIS
AFTERNOON...WITH VFR CONDITIONS TURNING TO MVFR/IFR IN THESE
STORMS.
SHRA/TSRA WILL TAPER THIS EVENING AS CONVECTION SHUTS DOWN...AND A
RETURN TO WIDESPREAD VFR IS EXPECTED. THERE IS ONCE AGAIN A CHANCE
FOR FOG DEVELOPMENT...ALTHOUGH IT APPEARS THE WINDS MAY BE STRONG
ENOUGH...ESPECIALLY ACROSS THE LAUEL HIGHLANDS...TO PREVENT FOG
FROM SETTLING IN.
ANOTHER ROUND OF MVFR SHOWERS IS EXPECTED WEDNESDAY AS A COLD
FRONT MOVES THROUGH.
OUTLOOK...
THUR-FRI...MAINLY MVFR IN SHRA/TSRA...FOG...AHD HZ.
SAT/SUN...MORNING FOG...THEN MAINLY VFR.
&&
.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SYNOPSIS...GRUMM
NEAR TERM...GRUMM
SHORT TERM...GRUMM
LONG TERM...STEINBUGL
AVIATION...DICKEY
Hazardous weather outlook, Aug 18, 4:27 AM EST, 10 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
527 AM EDT TUE AUG 18 2009
PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053-
056>059-063>066-190930-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-
JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-
SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-
ADAMS-YORK-LANCASTER-
527 AM EDT TUE AUG 18 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.
.DAY ONE...TODAY AND TONIGHT.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 18, 12:46 PM EST, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
146 PM EDT TUE AUG 18 2009
PAZ065-181830-
YORK PA-
146 PM EDT TUE AUG 18 2009
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL YORK COUNTY...
AT 145 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER WEIGELSTOWN...
MOVING SOUTHEAST AT 10 MPH.
THIS STORM WILL BE NEAR SPRING GROVE AROUND 155 PM...NEW SALEM AROUND
210 PM...YORK AROUND 215 PM...SEVEN VALLEYS AROUND 225 PM AND SPRY
AROUND 230 PM.
THIS WILL IMPACT I-83 BETWEEN MILE MARKERS 6 AND 26.
THIS WILL ALSO IMPACT ROUTE 30.
LAT...LON 3992 7697 3995 7699 4010 7690 4000 7650
3998 7649 3977 7661
EXPERIMENTAL
FORECASTER: GRUMMSpecial weather statement, Aug 18, 1:22 PM EST, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
222 PM EDT TUE AUG 18 2009
PAZ017-018-024>027-181900-
BLAIR PA-CAMBRIA PA-CLEARFIELD PA-HUNTINGDON PA-MIFFLIN PA-
NORTHERN CENTRE PA-
222 PM EDT TUE AUG 18 2009
...STRONG THUNDERSTORMS WILL AFFECT BLAIR...NORTHEASTERN CAMBRIA...
NORTHERN HUNTINGDON...SOUTHWESTERN CENTRE...SOUTHWESTERN CLEARFIELD
AND SOUTHWESTERN MIFFLIN COUNTIES...
AT 218 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 16 MILES
NORTH OF EBENSBURG TO 8 MILES NORTHEAST OF EBENSBURG TO 6 MILES SOUTH
OF HOLLIDAYSBURG...MOVING EAST AT 30 MPH.
WIND GUSTS TO 30 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.
THESE STORMS WILL BE NEAR PRINCE GALLITZIN STATE PARK...LAKEMONT...
AND HOLLIDAYSBURG AROUND 230 PM...WESTOVER...AND ALTOONA AROUND 235
PM...ROYER...CANOE CREEK STATE PARK...AND ENTRIKEN AROUND 240 PM...
IRVONA AND BELLWOOD AROUND 245 PM.
THIS WILL IMPACT I-99 BETWEEN MILE MARKERS 16 AND 55.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 22...ROUTE
22/522...ROUTE 219...ROUTE 220...ROUTE 522...STATE ROAD 350...STATE
ROAD 453.
LAT...LON 4055 7869 4065 7885 4072 7882 4078 7882
4087 7829 4078 7816 4074 7822 4075 7814
4073 7809 4067 7798 4037 7775 4036 7776
4027 7835 4030 7843 4026 7845
EXPERIMENTAL
FORECASTER: GRUMMSpecial weather statement, Aug 18, 1:44 PM EST, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
244 PM EDT TUE AUG 18 2009
PAZ066-181915-
LANCASTER PA-
244 PM EDT TUE AUG 18 2009
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL LANCASTER COUNTY...
AT 243 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER LEOLA...MOVING
EAST AT 25 MPH.
WIND GUSTS TO 30 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR LEOLA AROUND 250 PM...NEW HOLLAND AROUND 300
PM...TERRE HILL AROUND 305 PM AND CHURCHTOWN AROUND 315 PM.
THIS WILL IMPACT THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 286
AND 295.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 30...ROUTE
222...ROUTE 322...STATE ROAD 501.
LAT...LON 4013 7590 4011 7593 4005 7594 4002 7595
4000 7632 4018 7636 4023 7601 4015 7589
4014 7589
EXPERIMENTAL
FORECASTER: GRUMMSpecial weather statement, Aug 18, 2:09 PM EST, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
309 PM EDT TUE AUG 18 2009
PAZ026>028-035-036-056-063-181945-
CUMBERLAND PA-FRANKLIN PA-FULTON PA-HUNTINGDON PA-JUNIATA PA-
MIFFLIN PA-PERRY PA-
309 PM EDT TUE AUG 18 2009
...A CLUSTER OF THUNDERSTORMS WILL AFFECT NORTHEASTERN FULTON...
NORTHERN FRANKLIN...SOUTHERN HUNTINGDON...SOUTHWESTERN JUNIATA...
SOUTHWESTERN MIFFLIN...SOUTHWESTERN PERRY AND WESTERN CUMBERLAND
COUNTIES...
AT 308 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 14 MILES
SOUTH OF HUNTINGDON TO 17 MILES NORTHEAST OF BREEZEWOOD TO 10 MILES
EAST OF BREEZEWOOD...MOVING EAST AT 25 MPH.
WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THESE STORMS.
THESE STORMS WILL BE NEAR CASSVILLE AROUND 315 PM...FORT LITTLETON
AROUND 320 PM...SHADE GAP...AND ORBISONIA AROUND 325 PM...MAPLETON...
AND SHIRLEYSBURG AROUND 330 PM...MOUNT UNION...AND FANNETTSBURG
AROUND 335 PM...NEWTON HAMILTON AND WILLOW HILL AROUND 340 PM.
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 168 AND 216...I-81 BETWEEN
MILE MARKERS 24 AND 34.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 11...ROUTE
22...ROUTE 22/522...ROUTE 30...ROUTE 522.
LAT...LON 4015 7811 4033 7824 4037 7820 4045 7748
4024 7733 4002 7743 3993 7820
EXPERIMENTAL
FORECASTER: DEVOIRSpecial weather statement, Aug 18, 2:39 PM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
339 PM EDT TUE AUG 18 2009
PAZ012-017>019-026-027-045-049-050-182045-
CLEARFIELD PA-HUNTINGDON PA-MIFFLIN PA-NORTHERN CENTRE PA-
NORTHERN CLINTON PA-SNYDER PA-SOUTHERN CENTRE PA-SOUTHERN CLINTON PA-
UNION PA-
339 PM EDT TUE AUG 18 2009
...A LINE OF THUNDERSTORMS WILL AFFECT CENTRE...EAST CENTRAL
CLEARFIELD...NORTHEASTERN HUNTINGDON...NORTHERN MIFFLIN...
SOUTHEASTERN CLINTON...SOUTHWESTERN UNION AND WEST CENTRAL SNYDER
COUNTIES...
AT 338 PM EDT...THUNDERSTORMS WERE ALONG A LINE FROM 15 MILES
WEST OF BELLEFONTE TO STATE COLLEGE TO 9 MILES SOUTH OF STATE
COLLEGE...MOVING NORTHEAST AT 25 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS.
THESE STORMS WILL BE NEAR BOALSBURG...AND BELLEVILLE AROUND 345 PM...
SNOW SHOE...AND UNIONVILLE AROUND 350 PM...PLEASANT GAP...
MILESBURG...BELLEFONTE...AND REEDSVILLE AROUND 400 PM...POTTERS MILLS
AND CENTRE HALL AROUND 405 PM.
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-80 BETWEEN MILE MARKERS 131 AND 185...I-99 BETWEEN MILE MARKERS 64
AND 85.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 220...
ALTERNATE ROUTE 220...ROUTE 322...STATE ROAD 26...STATE ROAD 45...
STATE ROAD 120.
LAT...LON 4127 7751 4104 7729 4080 7716 4054 7786
4078 7799 4100 7821
EXPERIMENTAL
FORECASTER: DEVOIRThunderstorm Wind, Centre
- When
- August 18, 2:39 PM EST
- Where
- Centre County, 0.87 mi NW of State College
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- County Official
- Coordinates
- 40.790, -77.860
Thunderstorm winds estimated near 60 mph produced sporadic tree damage in State College.
Thunderstorm Wind, Centre
- When
- August 18, 3:00 PM EST
- Where
- Centre County, 1.48 mi NNW of Mingoville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- County Official
- Coordinates
- 40.950, -77.640
Thunderstorm winds estimated near 60 mph knocked down trees east-northeast of Bellefonte in Marion Township.
Thunderstorm Wind, Juniata
- When
- August 18, 3:19 PM EST
- Where
- Juniata County, 0.53 mi W of Port Royal
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 40.530, -77.390
Thunderstorm winds estimated near 60 mph knocked down trees in Port Royal.
Thunderstorm Wind, Perry
- When
- August 18, 3:32 PM EST
- Where
- Perry County, 1.48 mi NNW of Esheol
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- County Official
- Coordinates
- 40.490, -77.290
Thunderstorm winds estimated near 60 mph knocked down several trees near Ickesburg in Tuscarora Township.
Thunderstorm Wind, Juniata
- When
- August 18, 3:38 PM EST
- Where
- Juniata County, 0.69 mi N of Oakland Mills
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 40.630, -77.320
Thunderstorm winds estimated near 60 mph knocked down trees just west of McAlisterville.
Thunderstorm Wind, Juniata
- When
- August 18, 3:41 PM EST
- Where
- Juniata County, 0.52 mi W of Thompsontown
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 40.570, -77.240
Thunderstorm winds estimated near 60 mph knocked down trees in Thompsontown.
Thunderstorm Wind, Cumberland
- When
- August 18, 3:43 PM EST
- Where
- Cumberland County, 2.11 mi E of Plainfield
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $500
- Reported by
- Trained Spotter
- Coordinates
- 40.200, -77.240
Thunderstorm winds estimated near 65 mph downed several large limbs just west of Carlisle in eastern West Pennsboro Township.
Thunderstorm Wind, Cumberland
- When
- August 18, 3:45 PM EST
- Where
- Cumberland County, 1.26 mi WSW of Bonny Brook
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Trained Spotter
- Coordinates
- 40.170, -77.200
Thunderstorm winds estimated near 60 mph knocked down trees just south of Carlisle in South Middleton Township.
Thunderstorm Wind, Lycoming
- When
- August 18, 3:50 PM EST
- Where
- Lycoming County, Jersey Shr
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 41.200, -77.270
Thunderstorm winds estimated near 60 mph knocked down trees and wires in Jersey Shore.
Thunderstorm Wind, Cumberland
- When
- August 18, 4:03 PM EST
- Where
- Cumberland County, 1.26 mi ENE of Mechanicsburg
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $8,000
- Reported by
- Public
- Coordinates
- 40.230, -76.980
Thunderstorm winds estimated near 60 mph knocked down trees a few miles northeast of Mechanicsburg in Hampden Township. A few downed trees fell onto houses.
Thunderstorm Wind, Cumberland
- When
- August 18, 4:08 PM EST
- Where
- Cumberland County, 0.53 mi W of Shiremanstown
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $8,000
- Reported by
- Public
- Coordinates
- 40.220, -76.960
Thunderstorm winds estimated near 60 mph knocked a tree down onto a mobile home in Shiremanstown.
Thunderstorm Wind, Dauphin
- When
- August 18, 4:13 PM EST
- Where
- Dauphin County, 0.87 mi NW of Harrisburg
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- County Official
- Coordinates
- 40.280, -76.880
Thunderstorm winds estimated near 60 mph knocked down several trees and wires around Harrisburg.
Hail, Dauphin
- When
- August 18, 4:13 PM EST
- Where
- Dauphin County, 0.87 mi NW of Harrisburg
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 40.280, -76.880
Nickel size hail was reported in Harrisburg.
Thunderstorm Wind, York
- When
- August 18, 4:13 PM EST
- Where
- York County, 0.69 mi N of Hanover
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- County Official
- Coordinates
- 39.810, -76.980
Thunderstorm winds estimated near 60 mph knocked down trees and wires near Hanover.
Thunderstorm Wind, Snyder
- When
- August 18, 4:20 PM EST
- Where
- Snyder County, 1.25 mi WSW of Kreamer
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- County Official
- Coordinates
- 40.790, -76.970
Thunderstorm winds estimated near 60 mph knocked down trees and wires in Kreamer.
Thunderstorm Wind, Lycoming
- When
- August 18, 4:31 PM EST
- Where
- Lycoming County, 1.04 mi E of Barbours
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- County Official
- Coordinates
- 41.400, -76.780
Thunderstorm winds estimated near 60 mph knocked down trees near Barbours.
Thunderstorm Wind, Lebanon
- When
- August 18, 4:40 PM EST
- Where
- Lebanon County, 0.87 mi NE of East Hanover
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- County Official
- Coordinates
- 40.410, -76.570
Thunderstorm winds estimated near 60 mph downed trees and wires in East Hanover Township near Harper Tavern.
Thunderstorm Wind, York
- When
- August 18, 4:50 PM EST
- Where
- York County, 0.69 mi S of Lightner
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- County Official
- Coordinates
- 39.970, -76.720
Thunderstorm winds estimated near 60 mph knocked down trees in East York.
Thunderstorm Wind, York
- When
- August 18, 4:53 PM EST
- Where
- York County, 0.69 mi S of Mt Wolf
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Trained Spotter
- Coordinates
- 40.060, -76.700
Thunderstorm winds estimated near 60 mph knocked down trees in Mount Wolf.
Thunderstorm Wind, York
- When
- August 18, 4:55 PM EST
- Where
- York County, 2.14 mi SSE of Starview
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- County Official
- Coordinates
- 40.020, -76.670
Thunderstorm winds estimated near 60 mph knocked down trees and wires in Hallem Township.
Thunderstorm Wind, Columbia
- When
- August 18, 5:03 PM EST
- Where
- Columbia County, 0.52 mi W of Catawissa
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- County Official
- Coordinates
- 40.950, -76.460
Thunderstorm winds estimated near 60 mph knocked down trees and a road sign near Catawissa.
Thunderstorm Wind, Lancaster
- When
- August 18, 5:32 PM EST
- Where
- Lancaster County, 0.53 mi W of Denver
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 40.230, -76.140
Thunderstorm winds estimated near 60 mph knocked down trees in Denver.
Thunderstorm Wind, Lancaster
- When
- August 18, 5:43 PM EST
- Where
- Lancaster County, 0.53 mi E of New Providence
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 39.920, -76.190
Thunderstorm winds estimated near 60 mph knocked down trees a few miles north of Quarryville.
Hail, Lancaster
- When
- August 18, 5:48 PM EST
- Where
- Lancaster County, 0.53 mi E of Strasburg
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 39.980, -76.190
Nickel size hail was measured in Strasburg.
Thunderstorm Wind, Lancaster
- When
- August 18, 5:48 PM EST
- Where
- Lancaster County, 0.53 mi E of Strasburg
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- County Official
- Coordinates
- 39.980, -76.190
Thunderstorm winds estimated near 60 mph knocked down trees and wires in Strasburg.
Thunderstorm Wind, Lancaster
- When
- August 18, 6:05 PM EST
- Where
- Lancaster County, 0.36 mi SSW of Goodville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Trained Spotter
- Coordinates
- 40.126, -76.004
Thunderstorm winds estimated near 60 mph knocked down trees in Goodville.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado in Texas, August 18, 200910 injured · $20 million · EF1 · 1 event
- Drought in Texas, August 18 to 31, 2009$21 million · 4 events
- Hail and Damaging Winds in Pennsylvania, August 18, 2009$530,000 · 56 kt wind · 9 events
- Hail and Damaging Winds in New York, August 18, 2009$608,000 · 70 kt wind · 6 events
- Flash Flooding and Hail in South Dakota, August 18 to 19, 2009$35,000 · 1 in hail · 11 events
- Flash Flooding and Damaging Winds in Alabama, August 18 to 21, 2009$31,000 · 11 events
- Tornado and Hail in Colorado, August 18, 2009EF1 · 5 events
- Flash Flooding and Damaging Winds in Arkansas, August 18, 2009$27,000 · 50 kt wind · 8 events
- Damaging Winds in New York, August 18, 2009$30,000 · 50 kt wind · 2 events
- Hail and Damaging Winds in Texas, August 18, 2009$13,000 · 70 kt wind · 19 events
- Damaging Winds in New Jersey, August 18, 2009$25,000 · 52 kt wind · 5 events
- Flash Flood in Indiana, August 18, 2009$30,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 182833, 182834, 182835, 182888, 182836, 182921, 182897, 182898, 182941, 182838, 182895, 182949, 182953, 182957, 182947, 182967, 182955, 182958, 182975, 182960, 182997, 182999, 183002, 183004, 183010, 183012.